Want to lose weight fast ? (PG)

Just try the Campath Chemotherapy Exercise and Diet plan.

Simply take 10mg of Campath dissolved in 100ml of saline in an IV drip over four hours. Just before the end of the four hours the exercise part of the plan will commence with violent shakes, shivers and teeth chattering to burn up those calories along with a high temperature to stoke the furnace. Less than one hour later you'll be chucking up your lunch to reduce that calorific intake.


Yesterday I started my first proper Chemo drug yesterday, the mono-clonal antibody Campath. This binds to my T Cell Lymphocytes so they can be killed off by the rest of my immune system. This is similar to the Rituximab I had as part of my previous chemo regime and like that drug it can cause an "infusion reaction" as the body reacts to the drug. I never had any reaction with Rituximab but was warned that it was much more likely to occur with Campath and despite having an injection of piriton and hydrocortisone to reduce the effects I did indeed have a reaction.

I started the drug about 11:30 and just as it was coming to an end around 15:25 I started to feel a little "off" and then I had a slight shiver and then over the next 20 minutes these developed into quite sever rigors and teeth chattering to the point I nearly bit my tongue.

I rang for the nurse and she gave me another injection of piriton and over the next 10 minutes the rigors subsided but then I started to feel nauseous and belched a few times. I'd had some metoclopramide anti-sickness drugs as part of my normal regime earlier but they did not do the trick and I vomited up my lunch about 16:15 ( 350ml if you are interested ). I also spiked a temperature that got as high as 39.5 deg C ( my normal range is 36.5 - 37 ).

I was still feeling nauseous despite having been sick and so the nurse gave me an IV injection of another anti-sickness drug caused cyclizine . This worked really quickly but one of the side effects is quite a strong sedative effect so I felt very woozy and if I lifted my head off the pillow I went very light headed and nearly passed out. So I just put my head down and was zonked out for the next couple of hours.

Mom and Dad came to visit in the evening but mostly ended up watching me sleep, though I did manage a bit of conversation and it was just nice to know they were there and see them as I drifted in and out of consciousness.

I didn't feel like my dinner but managed to drink a couple of glasses of water and eat/drink a couple of popsicles from the freezer box of my fridge. I was also put on a litre of saline to help keep my fluid intake up.

I had a bit of a disturbed night and from about 04:00 I could I would only sleep for 10 minutes and then wake and turn over and then another 10 mins of sleep.

This morning I feel much better and I managed my breakfast of weetabix and wholemeal toast, though I skipped the hard boiled egg. I'm still a bit fuzzy headed but can sit up and get about ok.

Later today I'll have another dose of Campath but have been assured the chances of another infusion reaction are very small; it is nearly always the first infusion that causes the problem. I'll also start another chemo drug called fludarabine which will start to kill off more of my blood cells and any remaining cancer cells if I have any.

Yesterday was pretty dreadful for that couple of hours or so and I found it quite hard to deal with. I was prepared for the shakes but the nausea and general yuk feeling was not something I was expecting. I guess it was partly the fact I was only one day in to treatment and already feeling bad, I had visions of being like this for the next four weeks and really couldn't see how I would cope with that. However as it happened recovery was fairly quick and although not that pleasant the sedative effects of the cyclizine were probably just what I needed.

Comments

Popular posts from this blog

Glossary of Medical Terms

T+915 No news is good news

The story so far....